MAUDE Adverse Event Report: ARTHREX, INC. CONTURLK HTO PLT,FLAT,LFT,71MM; PLATE, FIXATION, BONE

ARTHREX, INC. CONTURLK HTO PLT,FLAT,LFT,71MM; PLATE, FIXATION, BONE
Model Number CONTURLK HTO PLT,FLAT,LFT,71MM
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that contourlock screws broke inside of the patient.A plate was removed but on two screws out of five, the distal end broke off and remains inside of the patient.At the moment, only two images have been made available, no further information has been made available.Further questions being asked.Update 22-jul-2020: 3 proximal screws broke at proximately 1 cm away from the screw head, see photo attached.The surgeon could remove 1 screw end.The other 2 screws were difficult to remove because larger holes will weaken the tibia plateau.The broken instrument visible on the image on the table was some kind of a coring reamer/ removal tool but is not an arthrex device.Part- , lot numbers, post op x-rays and date of initial surgery was requested as well from the sales rep to the surgeon.Update 05-aug-2020: information received that the following screws are defect and will be returned: ar-13280-50 / lot:10198579.Ar-13280-55 / lot:10184902.Ar-13280-55 / lot: 10208687.No more information nor x-rays are available from the hospital.
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-13730-02 contourlock plate was returned for investigation.Visual inspection identified that all six bushings were displaced to varying degrees.Surface scratches were noted on either surface of the device, as well as along the outer diameter of the plate.Due to the received condition of the device (bushing displacement, surface damage along body of device and outer diameter) dimensional analysis was not performed.Material analysis concluded that the ar-13730-02 met all as-received specifications.The returned ar-13730-02 is concomitant to the screw breakage reported on additional lines within this case.The most likely cause of the aforementioned failure modes remains undetermined.It was noted that the method of bone preparation and the bone quality encountered were not recorded.

Brand Name
CONTURLK HTO PLT,FLAT,LFT,71MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10417043
Report Number1220246-2020-02047
Device Sequence Number2942645
Product Code HRS
UDI-Device Identifier00888867015159
UDI-Public00888867015159
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCONTURLK HTO PLT,FLAT,LFT,71MM
Device Catalogue NumberAR-13730-02
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer08/05/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date09/08/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;